Diaphragmatic Hernia after Adult Orthotopic Liver Transplantation: A Rare Surgical Complication Associated to Immunosuppression?
|Klaus Steinbrück1*, Reinaldo Fernandes1 and Marcelo Enne2|
|1Hepatobiliary Surgery Unit, Bonsucesso Federal Hospital – Health Ministry, Rio de Janeiro, Brazil|
|2General Surgery Department, Ipanema Federal Hospital – Health Ministry, Rio de Janeiro, Brazil|
|Corresponding Author :||Klaus Steinbrück
Hepatobiliary Surgery Unit, Bonsucesso Federal Hospital – Health Ministry
Rio de Janeiro, Brazil
E-mail: [email protected]
|Received: September 29, 2015 Accepted: November 14, 2015 Published: November 21, 2015|
|Citation: Steinbrück K, Fernandes R, Enne M (2015) Diaphragmatic Hernia after Adult Orthotopic Liver Transplantation: A Rare Surgical Complication Associated to Immunosuppression? J Clin Case Rep 5:644. doi:10.4172/2165-7920.1000644|
|Copyright: © 2015 Steinbrück K, et al. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.|
|Related article at Pubmed, Scholar Google|
Diaphragmatic Hernia (DH) after adult Orthotopic Liver Transplantation (OLT) is a rare event with only two cases reported in English literature. It is not clear if this complication is related to surgery or to immunosuppression therapy or both. We describe a well-resolved case of left-sided DH in a 43-year-old man taking Tacrolimus and mycophenolate mofetil (MMF) as immunosuppressants, 27 months after OLT. Authors from previously reported cases considered that ascites and incisional hernia, as well as Mammalian Target Of Rapamycin (mTOR) inhibitors therapy, as predisposing factors for DH development. In the case presented here, none of the possible surgical triggering factors described before were present. MMF is associated to impaired wound healing and incisional hernias, like mTOR inhibitors. Maybe minor and not evident diaphragmatic injury during hepatectomy associated to immunosuppression with mTOR inhibitors and/or MMF have an important role in DH occurrence after OLT in adults.